Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 19, NWS Brownsville, TX

December 20, 2013Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Dec 20, 2013, 3:49 AM CST for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Dec 20, 2013, 11:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2013, 3:49 AM CST (09:49 UTC)
In effect from
Dec 20, 2013, 11:00 AM CST
Expired
Dec 20, 2013, 4:00 PM CST
In force
5 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2013-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2013-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-303 J/kg
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 200949
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
349 AM CST FRI DEC 20 2013

...STRONG WINDS FOR THREE COASTAL COUNTIES EXPECTED TODAY...

.HIGH PRESSURE OVER THE GULF OF MEXICO WILL INTERACT INTENSELY
WITH LOW PRESSURE OVER NORTHEAST MEXICO AND A COLD FRONT MOVING
THROUGH TEXAS TO PRODUCE STRONG WINDS FOR THE COASTAL SECTION OF
DEEP SOUTH TEXAS TODAY. 

TXZ251-254>257-201800-
/O.NEW.KBRO.WI.Y.0019.131220T1700Z-131220T2200Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
349 AM CST FRI DEC 20 2013

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON FOR CAMERON...WILLACY...AND KENEDY COUNTY. 

* WINDS...SOUTHERLY WINDS OF 25 TO 35 MPH ARE ANTICIPATED. 

* TIMING...THE STRONG WINDS FROM THE SOUTH WILL OCCUR VERY LATE
  THIS MORNING THROUGH THE LATE AFTERNOON HOURS. 

* IMPACT...DRIVING ALONG INTERSTATE 69 EAST WILL BE DIFFICULT
  ...ESPECIALLY IN HIGH PROFILE VEHICLES. OUTDOOR CHRISTMAS
  DECORATIONS WILL BE EASILY BLOWN AROUND AND POSSIBLY DAMAGED BY
  THE STRONG WINDS. ANYONE WORKING ON LADDERS OR ABOVE GROUND
  LEVEL...SUCH AS ROOFERS...WILL HAVE DIFFICULTY MAINTAINING
  BALANCE. BLOWING DUST AND SAND WILL REDUCE VISIBILITIES FOR
  DRIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH FOR AT LEAST 2 HOURS...AND OR FREQUENT GUSTS WILL RANGE
BETWEEN 40 AND 57 MPH.

&&

$$

TOMASELLI
2 follow-up statements
000 
WWUS74 KBRO 201927
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
127 PM CST FRI DEC 20 2013

...STRONG WINDS FOR THREE COASTAL COUNTIES EXPECTED TODAY...

.HIGH PRESSURE OVER THE GULF OF MEXICO WILL INTERACT INTENSELY
WITH LOW PRESSURE OVER NORTHEAST MEXICO AND A COLD FRONT MOVING
THROUGH TEXAS TO PRODUCE STRONG WINDS FOR THE COASTAL SECTION OF
DEEP SOUTH TEXAS TODAY.

TXZ251-254>257-202200-
/O.CON.KBRO.WI.Y.0019.000000T0000Z-131220T2200Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
127 PM CST FRI DEC 20 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WINDS...SOUTHERLY WINDS OF 25 TO 35 MPH ARE ANTICIPATED.

* TIMING...THE STRONG WINDS FROM THE SOUTH WILL PERSIST THROUGH THE LATE
  AFTERNOON HOURS.

* IMPACT...DRIVING ALONG INTERSTATE 69 EAST WILL BE DIFFICULT
  ESPECIALLY...IN HIGH PROFILE VEHICLES. OUTDOOR CHRISTMAS
  DECORATIONS WILL BE EASILY BLOWN AROUND AND POSSIBLY DAMAGED BY
  THE STRONG WINDS. ANYONE WORKING ON LADDERS OR ABOVE GROUND
  LEVEL...SUCH AS ROOFERS...WILL HAVE DIFFICULTY MAINTAINING
  BALANCE. BLOWING DUST AND SAND WILL REDUCE VISIBILITIES FOR
  DRIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH FOR AT LEAST 2 HOURS...AND OR FREQUENT GUSTS WILL
RANGE BETWEEN 40 AND 57 MPH.

&&

$$
000 
WWUS74 KBRO 202200
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
400 PM CST FRI DEC 20 2013

...WIND SPEEDS GRADUALLY EASING THIS AFTERNOON...

.BREEZY CONDITIONS WILL CONTINUE THROUGH THE EVENING BUT WIND
SPEEDS ARE FALLING TO BELOW WIND ADVISORY CRITERIA THIS AFTERNOON.
OCCASIONAL GUSTS OF 30 TO 35 MPH WILL BE POSSIBLE THROUGH THE NEXT
SEVERAL HOURS.

TXZ251-254>257-202300-
/O.EXP.KBRO.WI.Y.0019.000000T0000Z-131220T2200Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
400 PM CST FRI DEC 20 2013

...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON...


$$

JGG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 20, 12:20 AM CST, 3 hours 29 minutes earlier.

Area forecast discussion, Dec 20, 12:20 AM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1220 AM CST FRI DEC 20 2013

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&

.AVIATION...WHILE SURFACE ASOS/AWOS PLATFORMS SHOW GENERALLY LIGHT
WINDS ACROSS THE RIO GRANDE VALLEY AND ALL OF DEEP SOUTH TEXAS...
VAD WIND PROFILE DATA INDICATES SOUTHERLY WINDS BETWEEN 35 AND 40
KNOTS WITHIN THE LOWEST 2K FEET OF THE ATMOSPHERE...AND THEREFORE A
WIND SHEAR COMPONENT HAS BEEN PLACED INTO THE INITIAL TIME PERIOD
OF THE TAFS FOR THE REMAINDER OF THE OVERNIGHT HOURS UNTIL MID-
FRIDAY MORNING. ALSO...SATELLITE IMAGERY SHOWS DECENT STRATUS
MOVING NORTH FROM NEIGHBORING TAMAULIPAS STATE AND ITS ADJACENT
COASTAL WATERS...THUS HAVE GONE WITH SCATTERED CLOUD COVER FOR THE
REMAINDER OF TONIGHT. TOMORROW...CEILINGS WILL RISE AS SURFACE
WINDS BECOME STRONG...AND MODEL DATA SUGGESTS THESE STRONG WINDS
WILL DIMINISH ONLY SLIGHTLY FOR TOMORROW NIGHT. VFR SHOULD BE THE
RULE THROUGH THE NEXT 24 HOURS.
&&

.PREV DISCUSSION... /ISSUED 813 PM CST THU DEC 19 2013/

DISCUSSION...LET SCA FOR THE LAGUNA MADRE EXPIRE AS ALL TCOON
SITES AND KPIL REPORT WINDS SIGNIFICANTLY LOWER THAN A FEW HOURS
AGO. MADE A FEW TWEEKS TO HOURLY TEMPERATURES AND RH FIELDS WITH
REST OF FORECAST ON TRACK. UPDATE SENT.

PREV DISCUSSION... /ISSUED 538 PM CST THU DEC 19 2013/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...AFTERNOON SATELLITE IMAGERY AND GROUND REPORTS
INDICATE A PLUME OF DUST ORIGINATING FROM TAMAULIPAS STATE AND
INTO HIDALGO AND BROOKS COUNTIES INCLUDING THE KMFE TERMINAL.
OBSERVATIONS FROM MMRX HAVE INCLUDED SMOKE AND BLOWING DUST THIS
AFTERNOON. OBSERVATIONS FROM KMFE SHOW THE ELEVATED LAYER AOA 2900
FEET. WITH WINDS EXPECTED TO DECREASE OVER THE NEXT FEW HOURS
DUST SHOULD DECREASE AND DISPERSE BY MID TO LATE EVENING.
OVERNIGHT EXPECT MVFR CIGS TO INCREASE FROM THE SOUTH WITH THE TAF
SITES EXPERIENCING AOA 1500-1900 CIGS. WINDS PICK BACK UP TOMORROW
AROUND MID MORNING WITH SOUTHERLY GUSTS TO 35 KNOTS.

PREV DISCUSSION... /ISSUED 236 PM CST THU DEC 19 2013/

SHORT TERM /NOW THROUGH FRIDAY NIGHT/...LOW LEVEL PRESSURE GRADIENT
IS TIGHTENING IN EARNEST TODAY AHEAD OF A DIGGING SOUTHWEST CONUS
UPPER LOW. RAPID SOUTHWESTERLY UPPER FLOW AHEAD OF THAT LOW THAT IS
LEADING TO STRONG LEE TROUGHING ACROSS THE EASTERN SIERRA MADRE AND
ROCKY MOUNTAIN REGIONS. WINDS ARE RESPONDING IN KIND WITH SPEEDS OF
20 TO 25 MPH AND OCCASIONAL GUSTS PUSHING 40 MPH THIS AFTERNOON.
TEMPERATURES ARE PUSHING INTO THE LOW 80S THIS HOUR WITH SCATTERED
CUMULUS IN THE COASTAL COUNTIES. COLD WATER...A RESULT OF UPWELLING
WITHIN 20 NAUTICAL MILES OF THE COAST IS KEEPING WINDS DOWN IN THE
NEARSHORE...CONFIRMED BY A TABS BUOY ABOUT 12 NM OFFSHORE AND
SUGGESTED BY A 1638Z ASCAT PASS WHICH SHOWS ADVISORY LEVEL WINDS
ABOUT 20 NM OFFSHORE BUT LIGHTER WINDS CLOSER TO THE COAST. TCOON
AND ASOS SITES SHOW ADVISORY LEVEL WINDS ON THE LAGUNA MADRE WHERE
WARMER TEMPERATURES FROM THE LAND ARE LEADING TO BETTER MIXING. THIS
TEMPERATURE DIFFERENTIAL IS SHOWN NICELY IN THE 1148Z PASS OF THE
AVHRR SEA SURFACE TEMPERATURE PRODUCT.

TONIGHT...THE LOW LEVEL HIGH PRESSURE SYSTEM OVER FLORIDA WILL GET
SHUNTED TO THE EAST THROUGH TONIGHT AS LOW PRESSURE INTENSIFIES OVER
THE MEXICAN PLATEAU. CONFIDENT WINDS WILL STAY IN THE 8 TO 15 MPH
RANGE OVER LAND ALL NIGHT WITH THAT SETUP. WHAT IS LESS CERTAIN IS
WHETHER THE OFFSHORE ZONES WILL RETURN TO ADVISORY LEVEL WINDS
TONIGHT. NAM12 AND HIGH RES ARW/NMM KEEP THE WINDS IN THE 17 KNOT
RANGE WHILE THE 12Z GFS/ECMWF SHOW STRONGER WIND FIELDS OVER THE
WHOLE COASTAL WATERS WHICH COULD BE CORRECTED FOR THE MARINE LAYER
NEARSHORE. WITH THE LOCAL GRADIENT CREATED BY THE NEARSHORE
TEMPERATURE DIFFERENTIAL AND A GUT FEELING THE LOW PRESSURE TO OUR
WEST WILL BE A LITTLE STRONGER THAN FORECAST WILL EXTEND THE SMALL
CRAFT ADVISORY THROUGH THE OVERNIGHT FOR THE OFFSHORE WATERS.
TEMPERATURES SHOULD BE MODERATED BY INCREASING MOISTURE FROM THE
SOUTHEAST...BROKEN TO OVERCAST SKIES AND PERSISTENT WIND. BASED ON
SURFACE OBSERVATIONS AND SHORT TERM GUIDANCE TRENDS SEA FOG IS
POSSIBLE TONIGHT BUT IT DOES NOT AT THIS POINT LOOK LIKE A
SIGNIFICANT THREAT...IE DENSE FOG.

FRIDAY...TODAY HAS BEEN JUST A LITTLE WINDIER THAN ORIGINALLY
EXPECTED AND THAT GIVES ME SOME PAUSE FOR TOMORROW. WITH LOW
PRESSURE STRENGTHENING OVER NORTHEASTERN MEXICO I BELIEVE THE
POSSIBLITY OF WIND ADVISORY CONDITIONS FROM ABOUT THE WESTERN LAGUNA
MADRE TO HIGHWAY 281 IS INCREASING. WILL NOT HOIST FROM THIS SHIFT
BUT DID BUMP THE WIND FORECASTS UP TO AT OR NEAR ADVISORY LEVELS
ACROSS A DECENT CHUNK OF THE AREA. TEMPERATURES WILL BE QUITE WARM
WITH INCREASING THICNKESS VALUES AND SUNSHINE FILTERED BY SCATTERED
CUMULUS. THE BEST SURGE OF 65 TO 70 DEGREE DEWPOINT AIR BEGINS TO
PUSH INTO OUR SOUTHEASTERN MARINE ZONES EARLY FRIDAY MORNING AFTER
DAYBREAK AND CONTINUED THE MENTION OF FOG IN THE FORECAST AND THE
HWO AS THE POSSIBILITY OF DENSE FOG WILL START PICKING UP ALONG THE
COAST WHEN THIS WARMER AND MORE MOIST AIR RIDES OVER THE COLD
NEARSHORE WATERS.

FRIDAY NIGHT...THE LOW LEVEL PRESSURE GRADIENT APPROACHES ITS PEAK
FRIDAY NIGHT AS THE UPPER TROUGH BEGINS TO PUSH EAST ACROSS THE
SOUTHERN PLAINS. NAM/GFS/ECMWF GUIDANCE SHOW 45 TO 50KT WIND SPEEDS
AT 925 AND 850MB OVERNIGHT BUT A STRONG INVERSION...CAUSED BY TWO
DAYS OF DOWNSLOPING SOUTHWESTERLIES OVER THE MEXICAN PLATEAU...KEEPS
THE BOUNDARY LAYER SEPARATED FROM THE STRONGEST WINDS. CURRENT
GUIDANCE INDICATES A STEADY OVERNIGHT WIND IN THE 15 TO 25 MPH RANGE
WITH GUSTS NOT REACHING THE FULL POTENTIAL A 50KT 925MB JET WOULD
ASSUME. MARINE WINDS MAY MIX A LITTLE BETTER...AND WITH THE
INTENSITY OF THE GRADIENT THE NEARSHORE WATERS WOULD HAVE A BETTER
CHANCE OF SEEING MORE HAZARDOUS CONDITIONS DURING THIS TIME FRAME.
FOG POTENTIAL REMAINS AS WELL AS THE MOISTURE RETURN CONTINUES TO
PUMP WARMER AND MORE MOIST AIR IN OVER THE COOL NEARSHORE WATERS.
/68-JGG/

LONG TERM /SATURDAY THROUGH THURSDAY/...THE MAIN CONCERN FOR THE
LONG TERM FORECAST REMAINS THE PASSAGE OF A COLD FRONT THIS
WEEKEND.

UPPER TROUGH OVER THE SW EJECTS NORTHEASTWARD ACROSS TEXAS ON
SATURDAYAND THEN SLIDES TOWARDS THE EAST COAST THROUGH THE PERIOD.
SURFACE HIGH PRESSURE OVER THE SOUTHEAST US CONTINUES TO SHIFT
EAST THROUGH THE PERIOD WHILE A SURFACE LOW DEEPENS OVER TX AND
SHIFTS NORTHEAST. AS THE UPPER TROUGH SHIFTS EAST A COLD FRONT
WILL PUSH ACROSS TEXAS AND INTO THE RIO GRANDE VALLEY.

A LLJ MOVES EAST ACROSS THE CWA SATURDAY WITH 30 TO 40 KT
WINDS...MODEL SOUNDINGS SHOW A STRONG INVERSION...SO DO NOT EXPECT
A WHOLE LOT OF MIXING DOWN OF THE WINDS. HAVE MAINTAINED BREEZY
CONDITIONS ALONG THE COASTAL COUNTIES THROUGH SATURDAY. WINDS SHIFT
TO THE NORTH DURING THE AFTERNOON HOURS ACROSS THE NW CORNER OF
THE REGION SATURDAY AND ACROSS THE LOWER VALLEY BY SATURDAY
EVENING. MOISTURE CONTINUES TO INCREASE AHEAD OF THE FRONT WITH
DEWPOINTS WELL INTO THE 60S...BUT FLOW ALOFT REMAINS FROM THE
SW...KEEPING THE AREA WELL CAPPED. WITH THE CAP IN PLACE...HAVE
ELECTED TO NOT INCLUDE THUNDER IN THE FORECAST AND HAVE MAINTAINED
MENTION OF SHOWERS WITH THIS FRONT.

WHILE TEMPERATURES WILL BE COOLER SATURDAY NIGHT...THE COLDER AIR
WONT ARRIVE UNTIL AFTER A SECONDARY NORTHERLY SURGE SUNDAY.
TEMPERATURES SUNDAY WILL STILL REACH INTO THE 70S...BUT AS THE
COLDER AIR FILTERS IN TEMPERATURES WILL DROP INTO THE 40S SUNDAY
NIGHT. COOLER TEMPERATURES REMAIN ON TAP MONDAY AND TUESDAY WITH
HIGHS ONLY IN THE 60S. MONDAY NIGHT LOOKS TO BE THE COLDEST WITH
TEMPS DROPPING INTO THE UPPER 30S ACROSS THE NORTHERN RANCHLANDS
AND 40S ELSEWHERE. AM NOT EXPECTING ANY FREEZING TEMPERATURES WITH
THIS FRONT.

BEHIND THE FRONT DRY CONDITIONS ARE EXPECTED AS DRIER AIR MOVES
IN. NORTHERLY WINDS CONTINUE THROUGH TUESDAY BEFORE AN ONSHORE
FLOW RETURNS ON WEDNESDAY...BRINGING WARMER TEMPERATURES AND
INCREASING MOISTURE.

MARINE...NOW THROUGH FRIDAY NIGHT...A SMALL CRAFT ADVISORY REMAINS IN
EFFECT FOR THE LAGUNA MADRE THROUGH EARLY EVENING...AND FOR THE GULF
OF MEXICO WATERS FROM 20 TO 60 NAUTICAL MILES THROUGH THE NIGHT
TONIGHT DUE TO STRONG SOUTH WINDS AND ROUGH SEAS. SMALL CRAFT SHOULD
EXERCISE CAUTION ON THE NEARSHORE WATERS TONIGHT DUE TO ROUGH SEAS.
WINDS WILL INCREASE ON THE LAGUNA DURING THE DAY FRIDAY AND SMALL
CRAFT ADVISORIES WILL LIKELY BE NEEDED. FRIDAY NIGHT STRONG WINDS
MAY OVERSPREAD ALL OF THE LOWER TEXAS COAST AND SMALL CRAFT
ADVISORIES ARE LIKELY DUE TO STRONG SOUTH WINDS AND ROUGH SEAS.

SATURDAY THROUGH TUESDAY...STRONG SOUTHEASTERLY WINDS AND
INCREASED SEAS DUE TO THE INTERACTION BETWEEN HIGH PRESSURE OVER
THE GULF OF MEXICO AND A LOW PRESSURE SYSTEM OVER THE CENTRAL
PLAINS AND TEXAS WILL PRODUCE SMALL CRAFT THROUGH SATURDAY. A COLD
FRONT SATURDAY NIGHT AND A SECONDARY SURGE OF STRONG NORTH WINDS
WILL AFTERWARDS...WILL ALLOW FOR PERIODIC SMALL CRAFT ADVISORY
CONDITIONS TO CONTINUE THROUGH THROUGH MONDAY. WINDS AND SEAS
IMPROVE ON TUESDAY AS HIGH PRESSURE PREVAILS.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ170-175.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Dec 19, 8:16 PM CST, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
816 PM CST THU DEC 19 2013

TXZ248>257-210230-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
816 PM CST THU DEC 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND BOCA CHICA BEACH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT AREA BEACHES
FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-210230-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
816 PM CST THU DEC 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR GULF WATERS OF THE LOWER
TEXAS COAST FROM 20 TO 60 NAUTICAL MILES OFFSHORE FOR STRONG
WINDS AND ROUGH SEAS.

SEA FOG IS POSSIBLE TONIGHT ACROSS PORTIONS OF THE LOWER TEXAS COASTAL
WATERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR GULF WATERS OF THE LOWER
TEXAS COAST FROM 20 TO 60 NAUTICAL MILES OFFSHORE THROUGH 6 AM FRIDAY FOR
STRONG WINDS AND ROUGH SEAS.

SEA FOG IS POSSIBLE ACROSS PORTIONS OF THE LOWER TEXAS COASTAL WATERS
FRIDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 3:33 AM CSTSmall Craft Advisory for WindsBRO34 hr

Nearby

Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.